I have been dealing with metabolic syndrome, taking clonidine and hyzaar for blood pressure; tricor and zetia for cholesterol; and metformin for diabetes. Metformin (glucophage) doubled me over w/pain and doctor switched me to januvia, at my request. I decided to take myself off the tricor and kept taking Zetia and 900 mg of Pantethine a day, kept taking the clonidine and changed the hyzaar for cozaar. This was over a nine month period. The pantethine was presumably for the lipid issues, my HDL went from 55 in Feb. to 59 in Dec. My LDL wemt from 94 in Feb to 141 in Dec. Worst of all my ALT went from 22 to 103 from the time I began taking the pantethine in Sept.
I read everything I could find, nothing seems to associate elevated liver enzymes with pantethine. To the contrary, pantethine is offered as a possible way to treat high ALTI do wonder why there are very few up to date studies of pantethine. Did it become unfashionable as an alternative to treat lipidemia, or did I miss something somewhere. My doctor has told me to stop taking it, and has told me to stop taking anything for cholesterol.( I am apparently allergic to statin drugs) What next? I can't fit all my thought into my allotted time with the doctor
Likeyou,I can't express my thoughts and concerns to the doctor in my alloted 4 minutes so now I always type out a list of symptoms / concerns etc in bullet points and I hand this to him when I go in. He says he really appreciates it as bombarding him orally with information can lead to a 'very tired, confused doctor'! He also keeps the typed notes in my paper files for later consideration, if necessary.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.